Alert archive / New Jersey / River Flood Warnings in 2009
River Flood Warning 2, NWS New York, NY
NWS New York, NY issued this river flood warning at Dec 27, 2009, 7:07 AM EST for Bergen County, New Jersey. It took effect at Dec 27, 2009, 7:25 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2009, 7:07 AM EST (12:07 UTC)
- In effect from
- Dec 27, 2009, 7:25 AM EST
- Expired
- Dec 27, 2009, 11:07 AM EST
- In force
- 4 hr
- Issued by
- NWS New York, NY
- Flood severity
- Minor
County Bergen County, NJ
The radar
The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saddle River at Lodi (LODN4).
- Action stage
- 5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 7 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01391500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KOKX 271207 FLWOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 707 AM EST SUN DEC 27 2009 ...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A RIVER FLOOD WARNING FOR THE SADDLE RIVER AT LODI... RUNOFF FROM LAST NIGHTS RAINFALL AND MELTING SNOW HAS CAUSED THE SADDLE RIVER AT LODI TO RISE TO ITS FLOOD STAGE EARLY THIS MORNING. THE RIVER IS EXPECTED TO CREST JUST ABOVE FLOOD STAGE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NJC003-280007- /O.NEW.KOKX.FL.W.0002.091227T1225Z-091228T0125Z/ /LODN4.1.ER.091227T1225Z.091227T1300Z.091227T1325Z.NO/ 707 AM EST SUN DEC 27 2009 THE NATIONAL WEATHER SERVICE IN UPTON, NY HAS ISSUED A * FLOOD WARNING FOR THE SADDLE RIVER AT LODI * FROM THIS MORNING UNTIL THIS EVENING * AT 06AM SUNDAY THE STAGE WAS...5.8 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 6.0 FEET * AT 6.0 FEET...FLOODING OCCURS ON VREELAND STREET, MAIN STREET ACROSS FROM MITCHELL STREET, AND AT THE PARK BETWEEN CHESTNUT STREET AND NORWOOD AVENUE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 6.1 FEET ON JAN 27 1996. $$
1 follow-up statement
000 WGUS81 KOKX 271607 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1107 AM EST SUN DEC 27 2009 ...THE FLOOD WARNING FOR THE SADDLE RIVER AT LODI IS CANCELLED... ...THE SADDLE RIVER WATER LEVEL AT LODI CONTINUES TO RECEDE AND HAS NOW FALLEN BELOW THE FLOOD STAGE OF 6.0 FEET. THE RIVER WILL CONTINUE TO RECEDE THROUGH THE AFTERNOON... NJC003-271637- /O.CAN.KOKX.FL.W.0002.000000T0000Z-091228T0125Z/ /LODN4.1.ER.091227T1211Z.091227T1415Z.091227T1515Z.NO/ 1107 AM EST SUN DEC 27 2009 THE FLOOD WARNING IS CANCELLED FOR THE SADDLE RIVER AT LODI * * AT 11 AM SUNDAY THE STAGE WAS 5.75 FEET * FLOOD STAGE IS 6.0 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Dec 27, 7:03 AM EST, 4 minutes earlier.
Area forecast discussion, Dec 27, 7:03 AM EST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 703 AM EST SUN DEC 27 2009 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS THE REGION OVERNIGHT FOLLOWED BY HIGH PRESSURE BUILDING IN FOR SUNDAY. IT TURNS PROGRESSIVE COLDER STARTING MONDAY WITH THE PASSAGE OF THE FIRST OF TWO COLD FRONTS. TUESDAY IS A BLUSTERY AND VERY COLD DAY IN THE WAKE THE SECOND FRONT WHICH IS ARCTIC IN NATURE. HIGH PRESSURE THEN BUILDS IN FOR WEDNESDAY AND THURSDAY BEFORE A COASTAL STORM POSSIBLY APPROACHES FOR THE START OF THE NEW YEAR. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LOW PRESSURE INVOF NYC EARLY THIS MORNING WILL TRACK INTO NORTHERN NEW ENGLAND TODAY. RAIN HAS ENDED ACROSS NE NJ AND NYC AND SHOULD BE CLEAR OF ALL ZONES BY MID TO LATE MORNING. LIGHT WINDS AND ABUNDANT LOW LEVEL MOISTURE WILL ALLOW AREAS OF FOG...SOME OF WHICH COULD BECOME LOCALLY DENSE...TO CONTINUE ACROSS THE AREA THIS MORNING. WILL PROBABLY NEED AN SPS TO COVER THIS. WINDS BECOME WESTERLY WITH CAA ENSUING AS THE LOW LIFTS NE IMPROVING VSBY. SKIES CLEAR OUT FROM W TO E THIS MORNING...BECOMING MOSTLY SUNNY BY AFTN AS A RIDGE OF HIGH PRES MOVES ACROSS THE AREA. TRICKY MAX T FORECAST TODAY WITH TEMPS CURRENTLY IN THE 50S. HIGHS MAY VERY WELL END UP BEING EARLY THIS MORNING...BEFORE COOLER AIR FILTERS IN BEHIND THE LOW/COLD FRONT. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... GETTING PROGRESSIVELY COLDER STARTING MONDAY WITH COLD FRONTAL PASSAGES EACH DAY. VIGOROUS SHORTWAVE PIVOTS THROUGH THE AREA LATE TONIGHT INTO MONDAY MORNING. TEMP PROFILES APPEAR TO BE COLD ENOUGH FOR SNOW ACROSS THE INTERIOR WITH AN INCH OR TWO OF ACCUMULATING SNOW. WARMER BOUNDARY TEMPS NEAR THE COAST WILL LIKELY LEAD TO A RAIN/SNOW MIX WITH LITTLE...IF ANY ACCUMULATION. THE TIMING OF THE PRECIP LOOKS TO BE DURING PART OF RUSH HOUR MONDAY MORNING. TEMPS START TO PLUMMET BEHIND THIS TROUGH/COLD FRONT AS ANOTHER SHORTWAVE PASSES MONDAY NIGHT. THERE COULD STILL ENOUGH MOISTURE TO SQUEEZE OUT SOME FLURRIES ACROSS THE CWA WITH A COATING POSSIBLE...BUT MORE IMPORTANTLY THE PASSAGE OF THIS SYSTEM WILL BRING ONE OF THE COLDEST AIRMASSES OF THE SEASON. TEMPS ON TUE WILL REMAIN IN THE 20S AND STRONG WINDS...POSSIBLY REACHING WIND ADVSY LEVELS...WILL MAKE IT FEEL LIKE TEMPS ARE IN THE SINGLE DIGITS LATE MON NIGHT INTO TUE MORNING. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE WEST OF THE REGION TUESDAY NIGHT WILL RIDGE EASTWARD OVER THE COASTAL WATERS WEDNESDAY. THE HIGH WILL THEN EASE NORTHWARD ON THURSDAY AS LOW PRESSURE APPROACHES FROM THE SOUTHWEST. LOW PRESSURE WILL DEEPEN NEAR THE COASTAL WATERS FRIDAY THEN STALL NORTH OF THE WATERS SATURDAY. LINGERING SCA CONDITIONS TUESDAY NIGHT WITH MARGINAL GALES ON THE OCEAN WILL SUBSIDE ON WEDNESDAY. WINDS AND SEAS BUILD TO SCA LEVELS THURSDAY NIGHT WITH THE POTENTIAL FOR HAZARDOUS CONDITIONS ON THE WATERS FRIDAY AND SATURDAY DUE TO DEEPENING LOW PRESSURE. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... LOW PRESSURE JUST EAST OF THE NYC TERMINALS THIS MORNING WILL CONTINUE LIFTING TO THE NORTHEAST. WITH THE LOW NEARBY...EASTERN TERMINALS HAVE LIGHT WINDS...LOW CIGS AND FOG. THE CITY TERMINALS HAVE BEEN IMPROVING OVER THE LAST HOUR AND WILL CONTINUE TO IMPROVE TO VFR BY 13Z. EITHER WAY...VFR CONDITIONS ARE EXPECTED AT ALL THE AREA TERMINALS BY 15Z OR 16Z. WINDS EXPECTED TO BECOME WEST/NORTHWEST BY MID MORNING AT ALL THE TERMINALS IN THE WAKE OF THE LOW. VFR CONDITIONS CONTINUE TONIGHT...HOWEVER CIGS WILL GRADUALLY LOWER AS A COLD FRONT APPROACHES. FOR THE 30 HOUR TAF SITES...SNOW SHOWERS ACROSS THE INTERIOR...WITH A MIX OF SNOW AND RAIN SHOWERS WILL BE POSSIBLE CLOSER TO THE COAST DURING THE DAY ON MONDAY AS THE FRONT PUSHES ACROSS THE AREA. SUB VFR CONDITIONS WILL BE LIKELY AT TIMES. OUTLOOK 06Z MONDAY THROUGH THURSDAY... MONDAY...GENERALLY VFR...SUB-VFR AT TIMES IN SNOW SHOWERS. TUE-WED...VFR WITH STRONG NW WINDS. THU...VFR && .MARINE... LOW PRESSURE WILL PASS OVER THE FAR WESTERN WATERS THIS MORNING. AS THE LOW PASSES BY...SOUTHEAST SCA WINDS WILL LIKELY DROP BELOW 10 KT FOR A FEW HOURS...THEN PICK UP AGAIN OUT OF THE WEST AS THE LOW PULLS AWAY LATE THIS MORNING. 10 TO 15 FT SEAS WILL GRADUALLY SUBSIDE THROUGH TONIGHT ON THE OCEAN WATERS...HOWEVER SEAS ARE NOT EXPECTED TO SUBSIDE BELOW 5 FT. THUS...SCA WILL REMAIN UP ON THE OCEAN WATERS. WINDS AND SEAS HAVE FALLEN BELOW SCA LEVELS ON THE SOUND AND HARBOR...HOWEVER AN OCCASIONAL GUST TO 25KT CAN NOT BE RULED OUT. HAVE GONE AHEAD AND EXTENDED THE SCA INTO MONDAY...WITH SEAS REMAINING ABOVE 5 FT...AND WINDS INCREASING ONCE AGAIN BEHIND A COLD FRONT. GALES MAY BE NEEDED LATER MONDAY EVENING/OVERNIGHT...BUT WILL HOLD OFF ON A GALE WATCH FOR NOW. && .HYDROLOGY... A FEW RIVERS IN NE NJ AND ROCKLAND COUNTY NY EXCEEDED FLOOD STAGE OVERNIGHT...BUT ONLY ISOLD MINOR FLOODING WAS REPORTED. THE MAHWAH RIVER AT SUFFERN...RAHWAY RIVER AT SPRINGFIELD AND HOHOKUS RIVER AT HOHOKUS REMAIN ARE BETWEEN 1/2 AND 1 FT ABOVE FLOOD STAGE...BUT WILL FALL BACK BELOW FLOOD STAGE LATER THIS MORNING. UP TO A TENTH OF AN INCH OF RAINFALL EXPECTED THIS MORNING...MAINLY E OF NYC. DRY ON SUNDAY FOLLOWED BY LIGHT WINTRY PCPN ON MONDAY. DRY TUE- WED. && .TIDES/COASTAL FLOODING... A PERSISTENT EASTERLY FLOW HAS CAUSED TIDAL DEPARTURES OF 2 TO 2 1/2 FT IN THE SOUTH SHORE BAYS OF LI THIS MORNING. HIGH TIDE IS CURRENTLY OCCURRING AND THE ONLY LOCATION THAT WILL EXPERIENCE PROBLEMS IS FREEPORT. A COASTAL FLOOD ADVISORY IS IN EFFECT THROUGH 6 AM. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ350-353-355. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE... HYDROLOGY... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 27, 6:28 AM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 628 AM EST SUN DEC 27 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-281130- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 628 AM EST SUN DEC 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COASTAL STORM COULD BRING A SIGNIFICANT SNOW TO AT LEAST PARTS OF THE REGION FOR NEW YEARS DAY INTO SATURDAY. THE DEVELOPMENT...TRACK AND INTENSITY OF THIS POSSIBLE STORM ARE VERY UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-281130- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 628 AM EST SUN DEC 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG GALE FORCE WINDS ARE LIKELY MONDAY NIGHT INTO TUESDAY. GALES ARE ALSO POSSIBLE LATE IN THE WEEK DEPENDING ON THE DEVELOPMENT AND TRACK OF A POSSIBLE COASTAL STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Dec 27, 5:53 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 553 AM EST SUN DEC 27 2009 CTZ005>012-NJZ002-003-006-NYZ067>081-271500- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- HUDSON-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 553 AM EST SUN DEC 27 2009 AS LOW PRESSURE SLOWLY TRACKS OVER THE LOCAL AREA THIS MORNING...RAIN WILL COME TO AN END AND WINDS WILL LIGHTEN CAUSING AREAS OF FOG TO PERSIST...SOME OF WHICH WILL BE LOCALLY DENSE. WESTERLY WINDS WILL INCREASE BEHIND THE LOW ALLOWING CONDITIONS TO RAPIDLY IMPROVE.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 11:19 PM EST | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 11 hr |
Nearby
River Flood Warnings in New Jersey, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.